Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 122, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 22, 2018, 10:39 PM CDT for Creek County, Osage County, Pawnee County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2018, 10:39 PM CDT (03:39 UTC)
- Expired
- Jun 22, 2018, 11:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Creek County, OK, Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 112 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 9:27 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092
WUUS54 KTSA 230339
SVRTSA
OKC037-113-117-230430-
/O.NEW.KTSA.SV.W.0122.180623T0339Z-180623T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1039 PM CDT FRI JUN 22 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Osage County in northeastern Oklahoma...
Northwestern Creek County in northeastern Oklahoma...
Pawnee County in northeastern Oklahoma...
* Until 1130 PM CDT
* At 1038 PM CDT, a severe thunderstorm was located 3 miles northwest
of Morrison, moving east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Pawnee... Hominy...
Cleveland... Mannford...
Drumright... Oilton...
Jennings... Ralston...
Westport... Osage...
Hallett... Blackburn...
Terlton... Maramec...
Skedee... Sooner Lake...
Silver City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. This storm is producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows!
&&
LAT...LON 3651 9703 3651 9701 3653 9699 3653 9631
3591 9630 3592 9662 3616 9662 3616 9682
3624 9682 3625 9692 3633 9693 3634 9703
TIME...MOT...LOC 0338Z 273DEG 47KT 3632 9707
HAIL...<.75IN
WIND...70MPH
$$
691 follow-up statement
264
WWUS54 KTSA 230406
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1106 PM CDT FRI JUN 22 2018
OKC037-113-117-230430-
/O.CON.KTSA.SV.W.0122.000000T0000Z-180623T0430Z/
Osage OK-Creek OK-Pawnee OK-
1106 PM CDT FRI JUN 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHWESTERN OSAGE...NORTHWESTERN CREEK AND PAWNEE COUNTIES...
At 1106 PM CDT, severe thunderstorms were located along a line
extending from 9 miles east of Fairfax to 5 miles southeast of
Glencoe, moving east at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations in or near the path include...
Pawnee... Hominy...
Cleveland... Mannford...
Drumright... Oilton...
Jennings... Ralston...
Westport... Osage...
Hallett... Blackburn...
Terlton... Maramec...
Skedee... Silver City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3653 9687 3653 9631 3591 9630 3592 9662
3616 9662 3616 9682 3624 9682 3625 9692
3633 9693 3634 9703
TIME...MOT...LOC 0406Z 271DEG 39KT 3652 9654 3617 9686
HAIL...<.75IN
WIND...70MPH
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:19 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 22, 9:19 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 919 PM CDT Fri Jun 22 2018 .DISCUSSION... MCS evolving from the High Plains and currently extending across nwrn OK at this time is pretty much on track with earlier expectations. Latest local mesoanalyses indicate surface-based CAPE over ern Oklahoma remains 1000-1500 j/kg with deep-layer shear of 30-40kts. Although CIN is increasing this evening, strenghtening low level jet and strong convergence along the MCS cold pool is expected to sustain convection as it moves into eastern Oklahoma this evening and nwrn Arkansas later tonight. Rapid update CAMs models continue to support this idea. Severe weather potential, especially damaging wind, persists into our area and severe thunderstorm watch will be issued shortly for much of eastern Oklahoma. Made slight adjustments to sky condition given current trends but remainder of forecast is trending well as is. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....69
Hazardous weather outlook, Jun 22, 5:05 PM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 505 PM CDT Fri Jun 22 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 505 PM CDT Fri Jun 22 2018 ...Severe Weather Likely Late Tonight Into Saturday... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Limited. AREA...Near and south of I-40. ONSET...After 10pm. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Much of Eastern Oklahoma and West Central Arkansas. ONSET...After 10pm. FLASH FLOOD. RISK...Limited. AREA...Along and south of I-40. ONSET...After 10pm. HEAVY RAIN. RISK...Elevated. AREA...Along and south of I-40. ONSET...After 10pm. DISCUSSION... Strong to severe thunderstorms were organizing over western Kansas southward through the northwestern Texas Panhandle early this evening. These storms are expected to continue to develop eastward this evening and overnight, beginning to affect portions of eastern Oklahoma between 10pm and 2am and northwestern Arkansas between 2am and 4am. The storms are expected to organize into a squall line by the time they move into eastern Oklahoma, which will support a risk of severe weather. The most likely severe weather threat will be damaging wind gusts but there is a low threat of a tornado developing along the leading edge of the line as well as large hail up to quarter size with the stronger storms. Locally heavy rainfall will also be a threat with some of this activity overnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential. SUNDAY and MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. WEDNESDAY and THURSDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... The thunderstorms that move into the area tonight are expected to persist into Saturday morning across portions of eastern Oklahoma and northwestern Arkansas. These storms will continue to pose a low threat of severe weather and locally heavy rainfall until they weaken by late morning. Another round of severe thunderstorms is expected to develop along the outflow boundary from the morning thunderstorms and near a warm front during the afternoon and evening. The location of where these boundaries settle tomorrow is uncertain but will most likely be along or south of I-40. Very high instability and strong deep layer wind shear will support storm organization, including supercell thunderstorms. Although severe weather is possible area wide, it is most likely and will be higher end along and south of the aforementioned boundaries where very large hail to tennis ball size and a tornado threat will exist. Damaging wind will also be possible, especially later in the evening and overnight. Another round of thunderstorms is expected to move into northeastern Oklahoma Sunday night with chances continuing across all of eastern Oklahoma and northwestern Arkansas through Monday. These storms will pose a limted severe weather threat during the period. High pressure will strengthen over the region by mid week, resulting in decreasing rain chances and increasing heat and humidity. Heat indices mid to late week could increase to potentially dangerous levels. weather.gov/tulsa contains additional information. 69
In the hours before
Special weather statement, Jun 22, 10:18 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1018 PM CDT FRI JUN 22 2018
OKZ054-230415-
Osage OK-
1018 PM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR OSAGE COUNTY UNTIL 1115 PM CDT...
At 1017 PM CDT, a strong thunderstorm was located near Kildare,
moving east at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Bartlesville... Pawhuska...
Fairfax... Barnsdall...
Shidler... Wynona...
Burbank... Elgin...
Grainola... Foraker...
Bigheart... Bartlesville Municipal Airport...
Osage Hills State Park... Pearsonia...
Hulah... Sunset Lake...
Okesa... Southern Kaw Lake...
Webb City... Tallant...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9601 3652 9600 3655 9674 3657 9677
3655 9681 3655 9690 3657 9689 3660 9692
3658 9698 3659 9706 3660 9704 3668 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0317Z 261DEG 43KT 3684 9707
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:18 PM CDT | Special Weather Statement | TSA | Osage | 57 min |
| Jun 22, 11:20 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 55 min |
| Jun 22, 11:25 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Washington | 65 min |
| Jun 23, 12:03 AM CDT | Special Weather Statement | TSA | Mayes, Rogers, Wagoner | 42 min |
| Jun 23, 12:27 AM CDT | Special Weather Statement | TSA | McIntosh | 18 min |
| Jun 23, 12:47 AM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Pittsburg | 28 min |
| Jun 23, 1:10 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 50 min |
| Jun 23, 1:31 AM CDT | Special Weather Statement | TSA | Haskell | 29 min |
| Jun 23, 1:50 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 40 min |
| Jun 23, 2:02 AM CDT | Special Weather Statement | TSA | Haskell | 28 min |
| Jun 23, 2:30 AM CDT | Special Weather Statement | TSA | LeFlore | 30 min |
| Jun 23, 2:59 AM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.